MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Fracture (1260); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, an endoleak at an indeterminate origin and a stent fracture were detected during routine follow-up.The patient's aaa and right common iliac artery (rcia) have shrunk in diameter since the initial implant procedure, and the physician will continue to monitor the patient.As of date, there have been no additional patient sequelae reported.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, an endoleak at an indeterminate origin and a stent fracture were detected during routine follow-up.The patient's aaa and right common iliac artery (rcia) have shrunk in diameter since the initial implant procedure, and the physician will continue to monitor the patient.As of date, there have been no additional patient sequelae reported.Subsequent to the initial report, clinical assessment refuted the type 1a, 1b, iiib endoleak, and stent fracture complaint.However, evidence of type iiia endoleak and loss of overlap at the mid aorta was identified, with determination that this was anatomy related (aorta remodeling).Additionally, there was evidence to reasonably suggest right common iliac artery occlusion aortic occurred three days post the initial implant.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The type 1a, 1b, iiib endoleak, stent fracture complaint is refuted, rather there is evidence of type iiia endoleak and loss of overlap at the mid aorta.The secondary endovascular procedure is not confirmed.The aneurysm sac had shrunk since initial implant compliant is confirmed.The complaint is anatomy related (aorta remodeling).The procedure related harms for this complaint could not be determined.The final patient status was not reported.Clinical assessment determined that there was evidence to reasonable suggest right common iliac artery occlusion aortic occurred three days post the initial implant that was not included in the event as reported.The occlusion was discovered during review of the comparative images of 3days and 47month post implant ct scan.The contributing factors for mid-aortic type iiia endoleak is most likely the remodeling of the aorta resultant in the poor wall to wall apposition and loss of overlap (from 70mm to 36mm).The contributing factors for the rcia occlusion observed on the 3day post ct is unidentified due to the lack of the relevant medical records/ images.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8769087
Report Number2031527-2019-00309
Device Sequence Number2638398
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180421
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1331258-002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT: 1336214-005; AFX VELA SUPRARENAL: 1287910-018; AFX LIMB STENT GRAFT: 1336214-005; AFX VELA SUPRARENAL: 1287910-018
Outcome Attributed to Adverse Event Other;
Patient Age73 YR